Doctor insights on:
I'm trying to quit methadone, is it possible to ever completely get off methadone.. every time I try my withdraws last forever?
Yes: I have treated over 10,000 people on methadone, and more than 2000 successfully detoxed over my 30 years in the field. It depends on many factors - your readiness for change, how heavy and how long your habit, the presence of other psychiatric problems and how well they are treated, and your tolerance to withstand and overcome withdrawal symptoms. Also depends on going very very slowly, esp at end ...Read more
Quitting methadone that I've been on for 2 years. On day 4. Can't sleep at all, feeling so restless but tired. What could I do to be able to sleep?
Opioid Withdrawal: It's likely that you are going through withdrawal from the methadone. After all, it is an opioid. The symptom will likely pass in time, but I'd recommend you discuss this with your doctor. There are medications that can help ease the withdrawal symptoms. Some people also benefit from doing some deep breathing and energy tapping to ease withdrawal. ...Read moreSee 1 more doctor answer
I've quit methadone cold turkey 38 days ago from 30mg. I feel pretty good now except for my legs arm still hurt and feel restless. I's this normal?
Quit methadone after 12 years , reduced to 5mg, on two meds Lisnopril 10mg and Amlodipine 10mg am rapid heart beat and chest pain upon climbing stairs?
R/O Cardiomyopathy : You have not provided the results of the CT or stress test. However, these symptoms may be due to an enlarged heart. I am presuming that the Methadone was for maintenance. If you have swollen legs/ankles you may need to see your PCP for further tests, such as an ECHO. ...Read moreSee 1 more doctor answer
I quit taking methadone 4 days ago we havnt slept in two what do we do go see a doctor? Me and my wife are 32 years old been taking methadone for 3 years
Depends on dose: Walking off Methadone is almost always a bad idea - withdrawal doesnt begin for 2-3 days, and can last for weeks or more. It should be tapered. Seek help from a physician who has experience in chemical dependency treatment (www.Asam.Org or www.Aaap.Org) or look in your phone book for treatment centers in your community. Most doctors arent trained to help, and other medication can help. ...Read moreSee 1 more doctor answer
Been on 30mg of methadone for 90 days. How bad would the withdrawals be if I quit cold turkey today?
It depends: Every person is different in their response to chemical and physical addiction to medications. You should discuss this with your prescribing physician, addictionologist, pain specialist or other health care provider before coming off this medication. You might be one with little or not withdrawal symptoms, however the symptoms could be severe. You state of health is improtant & could be harmed! ...Read moreSee 3 more doctor answers
I'm currently on methadone thru a mmt clinic taking 60. I have got to quit like now due to personal issues. Please help what can I do?
Start a slow taper: Ask the clinic to put you on a tapering schedule. I assume that you are taking liquid methadone. Ask them for something that is reasonable and stick with it. Decreasing Methadone by 5 mg every week would be reasonable place to start. Start daily exercise, even walking. Make sure you have lots of distraction, hobbies or whatever to keep you busy and you mind occupied. When you crave, go do something. ...Read moreSee 3 more doctor answers
Went from 150mg daily to 25mg daily methadone in 18 months + quit cigarettes 8 months ago , but health worse , ?
Multiple Causes?: You don't state what the reason is for taking methadone originally which could have some bearing on the answer. You need a comprehensive workup to see what is going on particularly from a biochemical basis including inflammatory markers such as ANA, RA, Homocysteine, CRP, Uric Acid, ESR, as well as a full metabolic panel and blood count combined with a adequate physical examination. ...Read moreSee 1 more doctor answer
I am taking 30 mils of methadone a day and I am trying to quit drinking is hard for me and causing me bad anxiety what can I take to help me quit drinking and my anxiety?
Dual Dx Therapy: Try to find a treatment program for dual dx - substance issues and anxiety/depression. These theraoists are experienced in the special issues that arise in these cases and can really help. You'll find more benefit is support and comraderie than from more chemicals. Antabuse (disulfiram) stops some but it means TOTAL avoidance of alcohol. Find a good program! Best wishes! ...Read moreSee 1 more doctor answer
Why do some people become addicted to methadone if it is used to help quit a addiction to opiates?
I've been on methadone& then Suboxone for withdrawal for about 1 year. If i need surgery, after quitting all med, will any narcotics ever work again?
Yes.: Hi conni, yes narcotics will work just fine. You may need a little more than a regular person, but if you've been off of them for a while, it will be the same as for the opiod naive person. Make sure you use IV opiods sparingly in the hospital and go to oral meds as soon as possible. ...Read moreSee 1 more doctor answer
I quit smoking 4 days ago and already feel fine. If methadone is a narcotic why do people continue to smoke?
Nice job: Lots of people say goodbye to cigs and don't look back, with no difficulty. Problem is, lots more have withdrawal symptoms for 4 weeks or longer. So consider yourself lucky and stay a no-smoker. Don't really understand comment about narcotics. But reason people have hard time quitting from tobacco, cocaine, alcohol, narcotics - is because they are addictive substances. ...Read moreSee 1 more doctor answer
Did tramadol(150mg/day)for 6yrs then switched to methadone(15mg/day)for 1.5yrs then quit 100days ago. last30 days started taking vyvanse for ADD. is this bad for the recovery of my neurotransmitters that were damaged from the longterm opiate use?
Discuss w/ Dr: Your Rx needs have been risky for addiction (as you know) and this is a good choice relatively since it only is effective per oral use. But the impact on brain chemistry might still be imperfect. Ask your Dr to check it out for you (they know your body's Hx). Try other techniques too to reduce dosage needs, etc. Psychotherapy, meditation, yoga, etc might be good! ...Read moreSee 1 more doctor answer
I am want to quit and reccover from crystal meth addiction and I cannot take methadone or for that matter most all pain med. Makes me sick, will this?
I am on welbutrin sr 100mg. 2x's a day, have bad headaches & now broken vessles in one eye! also on BP meds.Help! I am at least 140 pds over wieght and am on methadone through a program, what should I do now?!quit the welbutrin? See my dr.? Or go to t
My : My main concern with your headaches and broken blood vessels is that your blood pressure may be dangerously high. This would be a good reason to either call your doctor for advice or to go to the er to be checked. Uncontrolled high blood pressure can lead to serious, life-threatening conditions such as heart attack and stroke. This needs to be ruled out first before considering other causes of your symptoms. ...Read moreSee 1 more doctor answer